Very asymmetrical swelling night of Restylane injections? (photos)

Not going to lie, right after the injections were done (just one syringe for upper+lower lip), my lips weren't swollen and they looked great. However as the night progressed, as you can see in the photos, it began to swell. My concern is whether the asymmetricality of my lips (The bottom lip to be more specific) is a result of swelling, or uneven injections. I'm desperate, and absolutely devastated. Please help.

Doctor Answers 7

Asymmetry from Injections in lips with Restylane

This asymmetry from the lips is probably just swelling from the procedure itself.  I would ice the treated area and wait at least a week to assess the injections.  Best, Dr. Geen

Lip swelling after filler

Filler injection to the lips can commonly have substantial swelling of the tissue for 1-3 days.  The swelling generally subsides completely by 1-2 weeks.  To alleviate swelling after filler in the lips, application of cold compresses or wrapped ice to the area every hour can reduce swelling.  Avoid aggressive massage of the area as this can cause brusing.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to have swelling for up to two weeks after filler injections of the lips. I suggest waiting and using ice and arnika.  If there is still asymmetry then you can get more filler or have it reversed.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Swelling post Restylane

Swelling after any Hyaluronic Acid filler, such as Restylane,  is completely normal. Most swelling resolves after the second to third day. You can always try some ice to speed the recovery up. Unfortunately it is just a very common side effect of most fillers. If after several days, they still seem asymmetrical, your physician can inject an enzyme called Hyaluronidase into them that will dissolve some of the filler.

Lawrence Bundrick, MD
Huntsville Plastic Surgeon
5.0 out of 5 stars 6 reviews

Uneven lips after Restylane

Swelling of the lips is the norm after injection and you cant really tell what the final outcome will be in the short time frame you gave, but since the lips looked good right after injection, they most likely will once the swelling goes down

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Unevenness after injection in my lips

Hi Mackenzie, the lips are very muscular and very sensitive to any type of manipulation. It is very common for the lips to swell after injection. If the lips looked good right after the injection I would anticipate that your final result will be very good. Be patient and the swelling should resolve over the next several days. If, after the swelling resolves, you still aren't happy with the results, ask you injector to dissolve the product.

Todd C. Miller, MD
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Swelling is a normal reaction to fillers. You have to patient and your lips will look much better in one week.

The person who did your injection did not get you ready for the downtime that comes with filler injection in the lips. there is some times up to one week recovery after fillers in the lips. be patient and I am sure you will be fine.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.